Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jun 10, 2017, 3:18 PM EDT for 4 counties in Maine. It took effect at Jun 11, 2017, 9:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 3:18 PM EDT (19:18 UTC)
- In effect from
- Jun 11, 2017, 9:00 AM EDT
- Expired
- Jun 11, 2017, 6:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS71 KCAR 101918 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 318 PM EDT Sat Jun 10 2017 MEZ001>006-010-110330- /O.NEW.KCAR.WI.Y.0007.170611T1300Z-170611T2200Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 318 PM EDT Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EDT SUNDAY... The National Weather Service in Caribou has issued a Wind Advisory...which is in effect from 9 AM to 6 PM EDT Sunday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Mid morning Sunday through Sunday afternoon. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
837 WWUS71 KCAR 110628 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 228 AM EDT Sun Jun 11 2017 MEZ001>006-010-111430- /O.CON.KCAR.WI.Y.0007.170611T1300Z-170611T2200Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 228 AM EDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Mid morning through this afternoon. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
037 WWUS71 KCAR 111001 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 601 AM EDT Sun Jun 11 2017 MEZ001>006-010-111815- /O.CON.KCAR.WI.Y.0007.170611T1300Z-170611T2200Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 601 AM EDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Mid morning through this afternoon. * IMPACTS...Strong wind may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
005 WWUS71 KCAR 111513 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1113 AM EDT Sun Jun 11 2017 MEZ001>006-010-112200- /O.CON.KCAR.WI.Y.0007.000000T0000Z-170611T2200Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 1113 AM EDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Mid morning through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The excessive heat may quickly cause heat stress or heat stroke. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
513 WWUS71 KCAR 111855 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 255 PM EDT Sun Jun 11 2017 MEZ001>006-010-112200- /O.CON.KCAR.WI.Y.0007.000000T0000Z-170611T2200Z/ Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, and Blanchard 255 PM EDT Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Until 6 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The excessive heat may quickly cause heat stress or heat stroke. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jun 10, 11:22 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 10, 11:22 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1122 AM EDT Sat Jun 10 2017
.SYNOPSIS...
High pressure will briefly build into the area today before
moving south tonight. A warm front will lift north across the
region tonight and will usher a hot air mass into the area
Sunday. A cold front will cross Maine Sunday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
11:20 AM Update...Raised temps a couple degrees over interior
Downeast locations through midday. Otherwise, no major changes
this hour.
Previous discussion...
Deep low pressure just south of Newfoundland will pull away into
the northwest Atlantic today. A weak surface high in western
Quebec early this morning will build into the region by late
this morning before moving south and east by this evening. A
deep area of low pressure lifts into western Ontario today and
passes east of James Bay late tonight. This will send a warm
front across the region tonight.
Today will feature lots of bright sunshine and comfortably low
humidity. Highs will be in the low to mid 70s for most inland
areas, but cooler along the immediate shoreline as the flow turns
onshore this afternoon. Clouds increase tonight with a partly to
mostly cloudy sky, but with mostly high cirrus as the warm front
lifts across the area. The chance of any precipitation is slim.
As the flow regime backs into the southwest it will keep
temperatures mild with lows mostly in the 50s, with some upper
40s along the immediate coast where the wind will blow off the
colder waters. A bit of late night patchy fog is possible right
along the coast.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A warm front will lift to the north of the region Sunday morning
and set the stage for a very warm (hot) and breezy day. Highs
on Sunday will range from the mid to upper 80s across most of
the region, with even a few places possibly touching the 90
degree mark. It will be much cooler along the immediate coast
with highs only in the 70s. The other big story will be the
gusty west to southwest winds that may gust as high as 35 to 40
mph, especially across northern and central areas. There is an
outside chance of a stray shower across northern areas,
otherwise expect mainly sunny skies. Winds will diminish Sunday
evening as a weakening cold front approaches the region from the
northwest. The front will cross the region Sunday night. But
with little in the way of moisture accompanying the frontal
passage, we are not expecting much in the way of any shower
activity with it's passage. Lows Sunday night will remain on the
mild side, with little in the way of cold air advection behind
the front. Lows will range from the mid 50s across the north and
low to mid 60s across central and downeast. Sunday night's cold
front will start to lift back to the north as a warm front
early Monday. Models are hinting that the remnants of a
convective complex from the west will be moving east into
western Maine later Monday morning with showers and
thunderstorms expected, mainly across central and downeast
areas, where the best instabilty will exist with temperatures
expected to warm into the low 80s, along with dew points in the
60s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A cold front will begin to cross the area from the northwest
Monday night with a chance of showers and thunderstorms. The
cold front will continue to move across central and down east
areas by early Tuesday morning, where a few lingering showers
or thunderstorms may be ongoing until the front clears the
coast. A much cooler and drier air mass will overspread the area
Tuesday night as a large Canadian high pressure system builds
toward the region from the northwest. The high will remain
across the region through Thursday with fair weather and near
seasonal temperatures expected. The high will move east by
Friday with the next system bringing the chance for showers.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR through tonight. LLWS is expected by late tonight as
a strong low level just develops out of the southwest with 40 kt
wind possible by 09Z Sun at 2 ft agl at the northern terminals
and by 10-12Z at KBGR and KBHB.
SHORT TERM: Mainly VFR conditions on Sunday. Gusty west to
southwest winds are expected with gust as high as 35 to 40 kt,
especially across the northern terminals, with LLWS expected.
VFR conditions and diminishing winds can be expected Sunday
night. Monday will see the chance for showers and
thunderstorms, especially KBGR with possible MVFR conditions. A
cold front will cross the region Monday night through early
Tuesday with showers and tstms and MVFR conditions possible.
VFR as high pressure builds in on Wednesday.
&&
.MARINE...
NEAR TERM: Long period swell of 5 to 7 feet developed early this
morning, but as the dominate wave period is around 11 seconds
will not issue a small craft advisory. The swell is expected to
gradually subside this morning. The wind and seas are expected
to remain below small craft advisory levels through tonight.
Patchy fog may develop late tonight as a warmer air mass moves
over the cold waters. A Beach Hazard Statement was issued for
today in collaboration with the USCG.
SHORT TERM: Have issued a small craft advisory for Sunday for
gusty west to southwest winds. Winds/seas should begin to
diminish Sunday night and remain below headline criteria through
early next week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
030.
MARINE...Small Craft Advisory from 8 AM to 7 PM EDT Sunday for
ANZ050>052.
&&
Near Term...CB/MCB
Short Term...Duda
Long Term...Duda
Aviation...CB/Duda
Marine...CB/DudaHazardous weather outlook, Jun 10, 3:17 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 317 PM EDT Sat Jun 10 2017 MEZ001>006-010-111930- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 317 PM EDT Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM EDT SUNDAY... This Hazardous Weather Outlook is for East Central Maine...Far Northern Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-111930- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 317 PM EDT Sat Jun 10 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Interior DownEast Maine and North Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-111930- Coastal Hancock-Coastal Washington- 317 PM EDT Sat Jun 10 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-111930- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 PM EDT Sat Jun 10 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:20 AM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 17 hr |
| Jun 10, 3:21 AM EDT | Small Craft Advisory | CAR | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.